What would be peoples first choice, and if any of you have changed to another medication, how was the change from the Lyrica to your new drug. Any side affects I should be warned about, was it a straight exchange to the new drug, or did you have to come down slowly. Thanks Liz.
I've been without internet for over a week, or I most certainly would have answered sooner my friend.
I was on Lyrica, but my ankles swelled so badly that I had "Granny Cankles" (that's when your ankles resemble your calves!!). I stopped it right away, with no problems, yet I do believe most people taper off of Lyrica.
I'm now taking Lyrica's cousin drug Neurontin (Gabapentin is the generic) and it is working very well. Only one weird side effect...
At first it made me feel like I smoked a big ol' fatty joint! I really felt high as a kite the first week, but that subsided (thank God)!!
Are you having any problems with Lyrica?
My dr. just put me on cymbalta (60mg). This is day 3 and I called her to say I don't like this drug. Nausea and creepy feelings. I'm still taking Lyrica (150mg x 2) and I want off of this as well. The Lyrica does nothing for the pain--- except that when I tried to wean off it last month... taking 100 mg x 2) the pain got WORSE! I still don't understand that. Since my dr. was on vacay, I just went back to the original dose. I hate taking all this crap.
I don't have any answers for you--but they might put you on Cymbalta. There's Savella, but I don't know anything about that one.
I know if I'm to get off the Lyrica, I'm going to have to wean again... I hate this freakin' fibro...
Hi Liz! Yes, I was on Lyrica since it was approved for fibromyalgia pain. It helped tremendously, but I was having ankle swelling & very blurry vision. Had to have people email me in very large type or I couldn't read it at all! In February, I got really bad high blood pressure, 190/100, so my PCP told me to stop the Lyrica immediately, & put me on furosimide for the HBP, & swelling. Guess what? Not only were my ankles swelled, but my whole body was retaining water. I have lost 17 pounds of water weight! I just thought I had gained weight from stopping smoking, but do remember it was about the same time I started on Lyrica.Normally a person should wean off of Lyrica slowly like your pahratist is doing for you.
I found that just stopping it completely all at once the pain didn't seem as bad as the weaning, but seizures are a factor there too unless they would start you on gabepentin or something like that too. It too can cause the selling, but doesn't seem to be as bad as Lyrica. Hope this helps you make a decision. Talk to your doctor about getting you on gabepentin, & give it a try. Anything, but the side effects you are having from the Lyrica. I got to where I was only taking 75mg in the morning & 75mg at bedtime because otherwise I just couldn't see well enough. Gary takes 1200mg of gabepentin, & doesn't ever complain about his eyes, or swelling or anything except it makes him sleepy, so he takes it all at bedtime. they would start you at about 300mg & increase it as you get used to it until you are at a dose that helps your pain. Hope this helps you... Mary
Hey Liz, The one point that I think that has not been said is that EVERYONE IS DIFFERENT!! somethings that some people swear by makes another person sick as can be! They are finding that our genetics define what medications work for who and what doesn't . Unfortunately, it is a very young science. so you can ask as many people as you like whether they like Lyrica, or Cymbalta, or gabapentin, or whosie woosie, and you will get as many answers. Only YOU can decide if the medicine works for you. that's the bottom line. There are no right or wrong answers to your question. Sorry that I am the one to burst all the fun about how lousy these meds are, but other people swear by them, so don't make your mind up over other people who can't tolerate them, try it first, then make fun :-) I hope that you understand what I am saying. I have as much fun as the next person putting down the meds, the pm's the dea, etc., but you need to find out for yourself, because you are not me, and I am not you.
- Lyrica Information for Consumers
- Lyrica Information for Healthcare Professionals (includes dosage details)
- Side Effects of Lyrica (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 7 Apr 2012 • 1 answer
Posted 2 Aug 2012 • 7 answers
Posted 5 Oct 2013 • 4 answers
Has anyone experienced eye problems while taking Lyrica? 5 days after stopping Lyrica, I had an eye?
Posted 24 Feb 2014 • 1 answer
Posted 8 Mar 2014 • 1 answer